Journal Browser Advanced Search Help
Journal Browser Advanced search HELP
Cancer Res Treat. 2005 Apr;37(2):133-135. English. Case Report.
Park ES , Han KH , Choi HS , Shin HY , Ahn HS .
Department of Pediatrics, Seoul National University College of Medicine, Seoul, Korea. hsahn@snu.ac.kr
Cancer Research Institute, Seoul National University College of Medicine, Seoul, Korea.
Abstract

A 13 year-old girl with osteosarcoma and pulmonary tumor recurrence developed acute renal failure following high dose methotrexate (12 g/m2) therapy, she had previously tolerated high dose methotrexate and her renal and hepatic functions were normal. Briefly, 48 hours after beginning methotrexate infusion her methotrexate concentration and creatinine level were 1338.8microM/L and 5.8 mg/dl, respectively. Grade IV oral mucositis and neutropenia with fever developed at 144 hours after MTX infusion. Hydration and alkalinization were continued and leucovorin rescue was intensified based on the plasma MTX concentrations. Plasma exchange was performed twice and hemodialysis 3 times without problems, but methotraxate and creatinine levels remained high, 91.9 microM/L, and 2.5 mg/dl, respectively. After 3 courses of hemodialysis carboxypeptidase-G2 (CPDG2) was administered at 50 U/kg, intravenously over 5 minutes. After 15 minutes of CPDG2 (Voraxaze(TM)) infusion, her plasma MTX concentration was 0.91microM/L and no rebound elevation or side effects developed. Thirteen days post-MTX infusion her renal function had normalized. We report here our experience of a dramatic methotrexate level reduction caused by CPDG2 administration.

Copyright © 2019. Korean Association of Medical Journal Editors.